Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 5, 2017, 9:09 PM CDT for Terrell County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 9:09 PM CDT (02:09 UTC)
- Expired
- Aug 5, 2017, 10:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 194 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
953 WWUS84 KMAF 060209 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 909 PM CDT SAT AUG 5 2017 TXZ082-060300- Terrell TX- 909 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TERRELL COUNTY UNTIL 1000 PM CDT... At 909 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Sanderson, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Terrell County Airport. LAT...LON 3023 10239 3039 10224 3015 10197 2998 10221 TIME...MOT...LOC 0209Z 319DEG 11KT 3023 10226 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:18 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 5, 8:18 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 818 PM CDT Sat Aug 5 2017 .DISCUSSION... && .AVIATION... Lingering storms this evening should die out in a few hours but most have moved away form TAF locations. Otherwise will be VFR with a prevailing S wind. && .PREV DISCUSSION... /issued 140 PM CDT Sat Aug 5 2017/ DISCUSSION... The flow aloft over the region has become more westerly today, which portends hotter temperatures across southeastern New Mexico and west Texas. However, another upper trough will amplify over the eastern CONUS by Monday, revert the flow aloft to northwesterly, and result in less hot temperatures and a chance of rain Monday/Tuesday. Think the hotter temperatures today and Sunday could aid convective development, especially over the higher terrain today, and perhaps into the Big Bend region Sunday afternoon/evening, but also along a developing surface trough over the Permian Basin Sunday. In addition, some models are now bringing a cold front to the northern fringes of the forecast area Sunday evening, which could result in a better chance of rain Sunday night if a Mesoscale Convective System (MCS) forms, then moves southeastward into the forecast area late Sunday night/Monday morning. Hopefully, better agreement is forthcoming on later model runs on the frontal boundary timing/ position for Sunday night/Monday. Thunderstorms this afternoon/ evening could produce gusty winds and brief heavy rainfall, but mid level lapse rates will be 7-7.5 C/Km Sunday, which would promote stronger thunderstorm winds. A lack of shear through the atmospheric column will likely preclude organized convection, though an MCS would pose more of a wind and heavy rainfall threat. As mentioned above, there is some uncertainty on the cold front arrival, and how quickly it pushes south through the region. It does appear it will not be as hot over the northern half of the forecast area Monday, with southern reaches of the area ending up not as hot Tuesday. Then again, a MCS Sunday night could push the front through all but the Big Bend region by Monday afternoon. Will likely have to go with a compromise of faster and slower frontal boundary solutions for high temperatures, barring better timing agreement. It does appear thunderstorm chances will be good areawide Monday and Tuesday with the threat of strong winds initially, in addition to heavy rainfall/localized flash flooding both days. The upper ridge will make a comeback Wednesday and beyond, so rain chances will be on the increase, and temperatures on the increase. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 98 73 86 / 10 30 40 60 Carlsbad 72 98 72 91 / 20 20 30 30 Dryden 75 99 77 95 / 20 20 20 30 Fort Stockton 73 97 72 93 / 10 30 20 30 Guadalupe Pass 69 91 67 84 / 20 20 20 30 Hobbs 70 95 68 85 / 10 20 40 40 Marfa 62 92 61 89 / 20 30 20 40 Midland Intl Airport 74 98 73 89 / 10 30 30 50 Odessa 75 99 74 88 / 10 30 30 40 Wink 74 101 74 93 / 10 20 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Aug 5, 12:34 PM CDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1234 PM CDT Sat Aug 5 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 1234 PM CDT Sat Aug 5 2017 /1134 AM MDT Sat Aug 5 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are possible today across much of the area. Gusty winds and brief heavy rain will be the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A few thunderstorms are possible Sunday across much of the area with gusty winds and brief heavy rain being the main threats. Monday and Tuesday scattered thunderstorms will be possible with strong winds, heavy rainfall, and localized flash flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Aug 5, 7:00 PM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 700 PM CDT SAT AUG 5 2017 TXZ075-060045- Pecos TX- 700 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 745 PM CDT... At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 23 miles north of Longfellow, or 26 miles northwest of Sanderson on US Highway 285. This storm was moving east at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm as well as very heavy rain. LAT...LON 3039 10263 3057 10267 3066 10239 3039 10236 TIME...MOT...LOC 2359Z 258DEG 4KT 3050 10257
Special weather statement, Aug 5, 9:09 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 909 PM CDT SAT AUG 5 2017 TXZ082-060300- Terrell TX- 909 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TERRELL COUNTY UNTIL 1000 PM CDT... At 909 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Sanderson, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Terrell County Airport. LAT...LON 3023 10239 3039 10224 3015 10197 2998 10221 TIME...MOT...LOC 0209Z 319DEG 11KT 3023 10226
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| Aug 6, 2:50 PM CDT | Special Weather Statement | MAF | 40 min | |
| Aug 6, 2:51 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| Aug 6, 3:29 PM CDT | Special Weather Statement | MAF | 46 min | |
| Aug 6, 3:53 PM CDT | Special Weather Statement | MAF | Andrews | 52 min |
| Aug 6, 4:18 PM CDT | Special Weather Statement | MAF | Scurry | 27 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| Aug 6, 4:53 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Aug 6, 5:20 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Aug 6, 5:28 PM CDT | Special Weather Statement | MAF | Brewster | 32 min |
| Aug 6, 6:16 PM CDT | Special Weather Statement | MAF | Presidio | 29 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.